Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 9, 2017Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2017, 8:15 PM EDT for Houston County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2017, 8:15 PM EDT (00:15 UTC)
Expired
Jul 9, 2017, 8:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Houston County, GA

The radar

The Robins AFB radar (KJGX), 24 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS82 KFFC 100015
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT SUN JUL 9 2017
 
GAZ082-094-095-100045-
Peach GA-Bibb GA-Houston GA-
815 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHEASTERN
BIBB AND NORTHEASTERN HOUSTON COUNTIES UNTIL 845 PM EDT...

At 815 PM EDT...a strong thunderstorm was over Lakewood, or 9 miles
north of Perry...moving east at 10 mph.

  HAZARD...Winds up to 40 mph and pea sized hail. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Houston Lake, Elberta, Middle Georgia Regional Airport, Bonaire,
Kathleen and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3249 8376 3266 8380 3272 8360 3270 8360
      3270 8361 3267 8361 3266 8358 3266 8356
      3263 8354 3261 8355 3258 8354 3257 8355
      3254 8354 3253 8354 3250 8352 3249 8349
TIME...MOT...LOC 0015Z 252DEG 5KT 3259 8371 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:14 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 9, 7:14 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
714 PM EDT Sun Jul 9 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 338 PM EDT Sun Jul 9 2017/

SHORT TERM /Tonight through Monday Night/...
Scattered showers and a few thunderstorms have started to fire
across central portions of the CWFA this afternoon. Do think this
trend will continue, mainly along and south of a weak frontal
boundary. The front is a little difficult to find in the pressure
pattern, but is discernible via the dewpoints. The front still looks
to be situated across the metro area.

Even though the boundary is weak, it is still associated with a
convergence zone. In addition, there is a weak mid level shear axis
stacked on top of the boundary. The atmosphere is still unstable
with plenty of moisture, so there will be enough fuel for showers
and thunderstorms through the evening hours today and tomorrow
afternoon. Strong thunderstorms will be likely, and there is some
potential for an isolated severe thunderstorm. Locally heavy
rainfall will also be likely, even though PWATS are slightly less
than in previous days, BL winds are below 20kt - which will promote
very slow movement of storms.

The PWATS should begin to increase in the northern CWFA tomorrow,
ending the slightly less humidity trend.

NListemaa

LONG TERM /Tuesday through Sunday/...
No changes made to the extended forecast. We will stay in a
fairly typical summertime pattern with diurnally driven isolated
to scattered showers and thunderstorms each day. The axis of the
500mb ridge moves over the forecast area with an extension of the
surface high pressure ridge from the western Atlantic. The airmass
will be moist...combined with afternoon instability will lead to
highly afternoon and evening showers and thunderstorms through day
7. there is a cold front that approaches North GA by the end of
the work week as the southern edge of NW flow aloft dips south.
This will help to enhance a surface trough across the area ahead
of the front. The front could become stationary across far N GA
next weekend providing a nice catalyst for increased convective
activity. Will keep and eye on this over the next few days to get
a better handle on the situation.

Heat Indices will increase to 100 to 105 degrees over central GA
through the middle of the week...and continue into next weekend.
Heat indices will approach Heat Advisory criteria of 105 degrees
across portions of central GA close to the major river valleys
starting about Thursday. Forecast temperatures are expected to be
within 3 degrees of normal but high temperatures are expected to
creep slightly above normal as the week progresses.

01

&&

.AVIATION...
00Z Update...
Scattered convection across central GA will dissipate this
evening. For the most part it will remain VFR through the
forecast. There could be a few areas of 1500 ft clouds across
central GA late tonight/early Monday morning along with some
patchy fog. Winds will be variable to near calm tonight, then
light south southwest to south southeast Monday. Convection Monday
afternoon will spread further north than today with scattered
tstorms in the ATL/AHN areas with a little more widespread
activity in the CSG/MCN areas.

//ATL Confidence...00Z Update...
Medium on convection timing and coverage Monday afternoon.
Medium on wind direction this evening.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  71  90 /  30  30  30  30
Atlanta         71  88  72  89 /  20  30  30  30
Blairsville     62  84  64  85 /  20  20  20  20
Cartersville    66  89  70  90 /  20  20  20  20
Columbus        73  90  74  91 /  50  60  40  40
Gainesville     69  87  71  88 /  20  20  20  20
Macon           72  89  73  90 /  50  60  50  40
Rome            65  91  69  90 /  10  20  10  20
Peachtree City  69  88  70  89 /  30  30  30  30
Vidalia         74  89  74  92 /  60  70  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....Kovacik
AVIATION...17
Hazardous weather outlook, Jul 9, 10:28 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1028 AM EDT Sun Jul 9 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1028 AM EDT Sun Jul 9 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening. A few storms will become
strong to severe with the main hazards being damaging winds and
frequent lightning. Small hail and locally heavy rainfall will
also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of showers and thunderstorms across mainly
central Georgia on Monday and the entire area Tuesday through
Saturday, and most so during the afternoon and evening hours.
A few storms could be strong to severe with gusty winds and
frequent lightning the main hazards. Hail and locally heavy
rainfall will also be possible.

Heat Index values will approach 105 degrees over portions of
central Georgia Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 9, 5:10 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT SUN JUL 9 2017

GAZ092-093-104-092145-
Macon GA-Schley GA-Sumter GA-
510 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY AND
NORTHERN SUMTER COUNTIES UNTIL 545 PM EDT...

At 509 PM EDT...a strong thunderstorm was near Ellaville...moving
northeast at 20 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Andersonville, Murrays
Crossroads, Whitewater State Park, Fountainville, La Crosse, Garden
Valley, Andersonville National Historic, Clearview, Bumphead,
Bartlett and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3213 8431 3225 8440 3240 8422 3240 8420
      3245 8416 3247 8414 3225 8396 3223 8397
TIME...MOT...LOC 2109Z 245DEG 19KT 3226 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 9, 6:48 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT SUN JUL 9 2017

GAZ069-092315-
Upson GA-
648 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON COUNTY UNTIL
715 PM EDT...

At 648 PM EDT...a strong thunderstorm was over Yatesville, or 8 miles
east of Thomaston...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Yatesville, The Rock, Redbone Crossroads and Logtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3283 8428 3299 8424 3299 8412 3280 8412
      3280 8415 3279 8416
TIME...MOT...LOC 2248Z 281DEG 8KT 3291 8418

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 7:01 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT SUN JUL 9 2017

GAZ071-081-092330-
Monroe GA-Crawford GA-
701 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE AND NORTHERN
CRAWFORD COUNTIES UNTIL 730 PM EDT...

At 701 PM EDT...a strong thunderstorm was over Culloden, or 12 miles
southwest of Forsyth...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Culloden, Musella and Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3278 8399 3283 8412 3293 8412 3293 8406
      3295 8405 3295 8404 3294 8395
TIME...MOT...LOC 2301Z 280DEG 13KT 3289 8407

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 7:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT SUN JUL 9 2017

GAZ071-072-081-082-100015-
Monroe GA-Bibb GA-Crawford GA-Jones GA-
751 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
NORTHEASTERN CRAWFORD AND SOUTHERN JONES COUNTIES UNTIL 815 PM EDT...

At 750 PM EDT...a strong thunderstorm was over Lake Tobesofkee, or 10
miles west of Macon...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Payne, Payne City, Wesleyan, Lizella, Lake Tobesofkee,
Bolingbroke, Skipperton, Arkwright and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8395 3297 8390 3295 8357 3271 8363
TIME...MOT...LOC 2350Z 280DEG 18KT 3287 8383

WIND...40MPH
Special weather statement, Jul 9, 8:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT SUN JUL 9 2017

GAZ082-094-095-100045-
Peach GA-Bibb GA-Houston GA-
815 PM EDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHEASTERN
BIBB AND NORTHEASTERN HOUSTON COUNTIES UNTIL 845 PM EDT...

At 815 PM EDT...a strong thunderstorm was over Lakewood, or 9 miles
north of Perry...moving east at 10 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Houston Lake, Elberta, Middle Georgia Regional Airport, Bonaire,
Kathleen and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3249 8376 3266 8380 3272 8360 3270 8360
      3270 8361 3267 8361 3266 8358 3266 8356
      3263 8354 3261 8355 3258 8354 3257 8355
      3254 8354 3253 8354 3250 8352 3249 8349
TIME...MOT...LOC 0015Z 252DEG 5KT 3259 8371

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:18 PM EDTSpecial Weather StatementFFCHouston27 min
Jul 10, 12:15 PM EDTSpecial Weather StatementFFCBarrow45 min
Jul 10, 1:53 PM EDTSpecial Weather StatementFFCBarrow52 min
Jul 10, 2:55 PM EDTSpecial Weather StatementFFCPike50 min
Jul 10, 3:11 PM EDTSpecial Weather StatementFFCWheeler49 min
Jul 10, 4:05 PM EDTSpecial Weather StatementFFCDodge40 min
Jul 10, 4:11 PM EDTSpecial Weather StatementFFCWilcox34 min
Jul 10, 4:14 PM EDTSpecial Weather StatementFFCHancock46 min
Jul 10, 5:20 PM EDTSevere Thunderstorm WarningFFCGreene13 min
Jul 10, 5:38 PM EDTSpecial Weather StatementFFCWilkes37 min
Jul 10, 5:42 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 10, 6:15 PM EDTSpecial Weather StatementFFCNewton30 min
Jul 10, 6:24 PM EDTSpecial Weather StatementFFCTaylor36 min
Jul 10, 6:39 PM EDTSpecial Weather StatementFFCNewton, Rockdale51 min
Jul 10, 6:44 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 10, 6:55 PM EDTSpecial Weather StatementFFCMuscogee35 min
Jul 10, 7:05 PM EDTSpecial Weather StatementFFCRockdale25 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.